Delaware, 2014

Heavy Snow in Delaware, March 16 to 17, 2014

March 16 to 17, 2014 · NWS PHI · 4 events in 4 counties and zones

A low pressure system that traversed across the southern United States brought heavy snow to Delaware on the 16th and 17th. Snowfall averaged 3 to 8 inches with the highest amounts in the southern half of the state.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
15
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A low pressure system that traversed across the southern United States brought heavy snow to Delaware on the 16th and 17th. Snowfall averaged 3 to 8 inches with the highest amounts in the southern half of the state. The snow fell through the morning commute on the 17th and coupled with below freezing temperatures made for very hazardous travel on untreated and less traveled roadways.

The snow began across Delaware between 6 p.m. EDT and 8 p.m. EDT on the 16th. The snow fell at its heaviest between Midnight EDT and 6 a.m. EDT on the 17th, tapered off during the afternoon of the 17th and ended from north to south between 2 p.m. EDT and 7 p.m. EDT on the 17th. Delaware State Police responded to about 110 traffic accidents (14 with injuries) and assisted nearly 70 disabled vehicles. There were six traffic accidents with injuries in Sussex County, five in New Castle County and four in Kent County. A couple of the more serious accidents included a plow truck that overturned on interstate 95 in New Castle County, a car and train that collided in Ellendale in Sussex County and a vehicle that struck a tree in Harrington (Kent County). Court Houses and Delaware State Offices were closed in Kent and Sussex Counties. All schools were closed. There were municipal and school delayed openings on the 18th.| |Representative snowfall included 8.1 inches in Harrington (Kent County), 7.4 inches in Selbyville (Sussex County), 7.0 inches in Stockley and Ellendale (Sussex County), 6.9 inches in Georgetown (Sussex County), 6.4 inches in Viola (Kent County), 5.7 inches in Dover (Kent County) and Laurel (Sussex County), 5.0 inches in Glasgow (New Castle County), 4.7 inches in Bridgeville (Sussex County), 4.1 inches in Townsend (New Castle County), 3.9 inches in New Castle (New Castle County), 3.3 inches in Talley (New Castle County) and 2.5 inches at the New Castle County Airport.

The snow was caused by a pair of low pressure systems that moved across the southern part of the United States. On the morning the 16th the primary low pressure system was located over Arkansas. It moved east and at 8 p.m. EDT was located over northern Alabama. Very early on the 17th, a secondary low pressure system started forming near Wilmington, North Carolina as the primary low pressure system reached Atlanta, Georgia. While the secondary low pressure system moved offshore during the day on the 17th, the original (primary) low pressure system was slowly suppressed south as a high pressure system built into New York State. This ended the snow across Delaware.

This was the last event in which an inch or more of snow fell at the New Castle County Airport near Wilmington. The entire seasonal snowfall total at the airport was 56.1 inches and was the second snowiest season on record to the 72.8 inches of snow that fell during the 2009-10 season.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 16, 2:48 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 16, 2:48 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SUN MAR 16 2014

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD TO OUR NORTH THROUGH TUESDAY. MEANWHILE,
AN AREA OF LOW PRESSURE IS FORECAST TO PASS OFF THE MIDDLE
ATLANTIC COAST LATE TONIGHT BEFORE MOVING QUICKLY OUT TO SEA ON
MONDAY. ANOTHER ARE OF LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE
NORTHERN PLAINS INTO SOUTHERN CANADA WEDNESDAY INTO THURSDAY,
BRINGING FIRST A WARM FRONT THROUGH THE REGION AND THEN ITS
ASSOCIATED COLD FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. HIGH
PRESSURE IS EXPECTED TO FOLLOW FOR THURSDAY. ANOTHER COLD FRONT
FROM THE WEST IS FORECAST TO ARRIVE ON FRIDAY NIGHT OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HIGH PRESSURE WILL REMAIN ACROSS THE GREAT LAKES TONIGHT WHILE LOW
PRESSURE MOVES ALONG A STATIONARY FRONT ACROSS THE SE STATES. A
SECOND LOW WILL FORM ALONG THE FRONT (OFF THE E COAT) TONIGHT AND
MOVE OFF INTO THE ATLANTIC LATE. TODAYS 12Z MODEL RUNS HAVE (YOU
GUESSED IT) COME BACK TO A WETTER AND FURTHER NORTH SOLUTION,
SIMILAR TO WHAT THEY HAD A FEW DAYS AGO. AS A RESULT, WE HAVE
DECIDED TO ADD A TIER OF COUNTIES NORTH/WEST TO THE (PREVIOUS) ADVS
AND WARNINGS. SNOW TOTALS WILL BE 1 TO 2 INCHES HIGHER WITH THE
GREATEST TOTALS STILL EXPECTED OVER THE DELMARVA AND SRN NJ. THE
STORM WILL HAVE A PROFOUND IMPACT ON THE MORNING RUSH FOR THE METRO
AREAS...SO PLAN ON PLENTY OF EXTRA TRAVEL TIME MONDAY MORNING. THE
SNOW WILL START AROUND SUNSET THIS EVENING OVER THE DELMARVA AND
ARRIVE A FEW HOURS LATER ACROSS SRN NJ AND SE PA. LITTLE IF ANY SNOW
WILL FALL OVER THE SRN POCONOS AND NRN NJ. SUB-ADV AMOUNTS (1-2
INCHES) WILL FALL ACROSS THE LEHIGH VALLEY AND BERKS COUNTY.

WINDS WILL REMAIN NORTH OR NORTHEAST TONIGHT WITH WINDS GUSTING AT
TIMES TO 20 MPH OVERNIGHT. LOW TEMPERATURES WILL DROP INTO THE TEENS
ACROSS THE NORTH AND MOSTLY LOW/MID 20S ELSEWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE STEADY SNOWS WILL END FROM W TO E DURING THE DAY. THE ENDING
TIMES OF AROUND NOON FOR THE EXPIRATION OF THE WSW FLAGS STILL LOOKS
GOOD. THE ACCUMULATING SNOWS WILL BE OVER ACROSS THE NRN HALF OF THE
CWA WHILE THE 12Z-18Z TOTALS OVER THE DELMARVA AND SRN NJ WILL BE
1-1.5 INCHES. (SO MOST OF THE STORM ACCUMS ARE BEFORE 12Z MON).
CLOUDS WILL DECREASE OVER THE AREA DURING THE AFTERNOON. HIGHS WILL
TOP OUT IN THE LOW/MID 30S ACROSS THE AREA WITH SOME UPPER 20S FAR
NORTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD DOWN FROM CANADA FOR MON NIGHT INTO TUE,
BRINGING COOL AND DRY WX. ANOTHER AREA OF LOW PRES IS EXPECTED TO
DEVELOP OFF THE SERN CONUS CST, BUT ATTM, ALL GUID (EXCEPT THE
NAM) KEEPS IT WELL OFF THE COAST.

BY TUE NIGHT, AN AREA OF LOW PRES WILL MOVE EWD FROM THE UPR MS
VLY AND BRING A WMFNT THRU THE REGION. THIS FRONT COULD TRIGGER
SOME LIGHT PRECIP BY ERLY WED. DEPENDING ON ONSET TIME, THERE
COULD BE SOME SNOW OR A MIX FROM THE I-95 CORRIDOR N AND W, BEFORE
A CHANGEOVER TO ALL RAIN AFTER DAYBREAK. THIS LOOKS TO BE A
PREDOMINANTLY RAIN EVENT ON WED AS TEMPS RISE. THE CDFNT ASSOCD
WITH THIS LOW WILL CROSS THE AREA WED NIGHT. PRECIP CHCS WILL
INCREASE THRU THE DAY AHEAD OF FROPA.

HIGH PRESSURE WILL THEN BUILD OVER THE SERN STATES AND KEEP THINGS
DRY FOR FRI BEFORE ANOTHER WK LOW APPROACHES FROM THE W FRI NIGHT
INTO SAT. THIS LOW WILL BRING ANOTHER SHOT OF PRECIP AND WHILE IT
LOOKS TO BE PREDOMINANTLY RAIN, TEMPS WILL BE COLD ENOUGH N AND W
FOR SNOW OR A MIX FRI NIGHT INTO ERLY SAT.

A LARGE HIGH IS THEN EXPECTED TO BUILD DOWN FROM CANADA FOR SUN.

TEMPS WILL START OFF BELOW NRML THEN RISE TO NR OR A BIT ABV
SEASONAL VALUES FOR MOST OF THE EXTENDD PD.

THE VERNAL EQUINOX IS THURSDAY AT 1257 PM. HOPEFULLY MOTHER NATURE
CAN TAKE THE HINT!

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

LOW PRESSURE WILL MOVE SOUTH OF THE AREA TONIGHT AND MONDAY WHILE
STRONG HIGH PRESSURE REMAINS TO THE NORTH. CLOUDS WILL CONTINUE TO
LOWER AND ADVANCE ACROSS THE REGION THIS EVENING AND OVERNIGHT. THE
SNOWS WILL ARRIVE OVER THE DELMARVA AROUND SUNSET AND THEN SPREAD
ACROSS THE REST OF THE REGION TONIGHT. ONLY LIGHT SNOWS ARE EXPECTED
AT KABE AND KRDG...WHILE HIGHER TOTALS AND IFR CONDITIONS EXPECTED
FOR THE DEL VALLEY AND SRN NJ TAF SITES. WINDS WILL BE MOSTLY N/NE
AT 10 TO 15 KTS WITH G20 AT TIMES.

MONDAY...IFR CONDITIONS EARLY (MVFR N/W) WILL ALL IMPROVE BACK TO
VFR FROM NW/SE DURING THE DAY. WINDS WILL REMAIN NE/N AT 10 TO 15
KTS.

OUTLOOK...
MON NIGHT THROUGH TUE....VFR. HIGH CONFIDENCE.

TUE NIGHT THRU WED NIGHT...MAINLY VFR WITH A CHANCE OF RAIN
SHOWERS LOWERING CONDITIONS TO MVFR AT TIMES, AS FIRST A WARM
FRONT PASSES THROUGH TUE NIGHT THEN A COLD FRONT WED NIGHT. MDT
CONFIDENCE.

THU-FRI... MAINLY VFR. MDT TO HIGH CONFIDENCE. SOME LWR CIGS PSBL
ESPECIALLY N AND W LATE FRI. MDT CONFIDENCE.

&&

.MARINE...
THE PLACEMENT AND TYPES OF MARINE FLAGS WILL REMAIN UNCHANGED...BUT
WE WILL MOVE UP THE TIMING FOR THE BEGINNING OF THE GALES/SCA TO
00Z. GALES EXPECTED TO BEGIN THIS EVENING OVER THE OCEAN AND LOWER
DEL BAY. SCA CONDITIONS EXPECTED OVER THE UPPER DEL BAY. GALES
SHOULD LAST AT LEAST UNTIL NOON MONDAY...BEFORE A TRANSITION BACK TO
SCA CONDITIONS. THE NE FETCH WILL CREATE ROUGH SEAS OVER THE
SRN/CENTRAL COASTAL WATERS AND SRN DEL BAY...WITH THE NRN COASTAL
WATERS BEING SOMEWHAT SHELTERED.

OUTLOOK...
MON NIGHT-FRI...WIND SPEEDS ARE FORECAST TO BE MAINLY LESS THAN
25 KNOTS EXCEPT THRU ERLY TUE. HOWEVER, WAVE HEIGHTS ON OUR OCEAN
WATERS MAY REMAIN AROUND OR IN EXCESS OF 5 FEET THRU THE PD.

&&

.TIDES/COASTAL FLOODING...
THE DEVELOPING NORTHEASTERLY FLOW WILL RESULT IN AN INCREASE IN
TIDAL DEPARTURES. THE ASTRONOMICAL TIDES ASSOCIATED WITH THE FULL
MOON ARE RATHER LOW AND TIDAL DEPARTURES OF GREATER THAN A FOOT
AND A HALF WOULD BE NEEDED FOR MINOR TIDAL FLOODING TO OCCUR.
BEING THAT THE LOW IS NOT FORECAST TO BE PARTICULARLY STRONG, THE
LATEST EXTRATROPICAL SURGE GUIDANCE IS NOT INDICATING THAT ANY
TIDAL FLOODING WILL TAKE PLACE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
     MONDAY FOR PAZ070-071-101-102-104-106.
NJ...WINTER STORM WARNING FROM 8 PM THIS EVENING TO NOON EDT MONDAY
     FOR NJZ016>018-020>027.
     WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
     MONDAY FOR NJZ012>015-019.
DE...WINTER STORM WARNING FROM 8 PM THIS EVENING TO NOON EDT MONDAY
     FOR DEZ001>004.
MD...WINTER STORM WARNING FROM 8 PM THIS EVENING TO NOON EDT MONDAY
     FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL NOON EDT MONDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ430.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/O'HARA
MARINE...NIERENBERG/O'HARA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 16, 2:54 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT SUN MAR 16 2014

NJZ001-007>010-PAZ054-055-060>062-103-105-172000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
354 PM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW IS EXPECTED TONIGHT INTO MONDAY MORNING. TOTAL ACCUMULATIONS
OF AN INCH OR LESS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-015-PAZ104-106-172000-
MIDDLESEX-MERCER-EASTERN MONTGOMERY-LOWER BUCKS-
354 PM EDT SUN MAR 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-172000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
354 PM EDT SUN MAR 16 2014

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-019-PAZ070-071-101-102-172000-
WESTERN MONMOUTH-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
354 PM EDT SUN MAR 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-172000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
354 PM EDT SUN MAR 16 2014

...GALE WARNING IN EFFECT UNTIL NOON EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-172000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
354 PM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, Kent

When
March 16, 5:00 PM EST to March 17, 3:00 PM EST
Where
Kent forecast zone
Injuries
0 direct, 4 indirect
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Heavy Snow, New Castle

When
March 16, 6:00 PM EST to March 17, 2:00 PM EST
Where
New Castle forecast zone
Injuries
0 direct, 5 indirect
Reported by
Trained Spotter
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Heavy Snow, Inland Sussex

When
March 16, 6:30 PM EST to March 17, 5:30 PM EST
Where
Inland Sussex forecast zone
Injuries
0 direct, 5 indirect
Reported by
CoCoRaHS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Heavy Snow, Delaware Beaches

When
March 16, 7:00 PM EST to March 17, 6:00 PM EST
Where
Delaware Beaches forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508653, 508654, 508652, 508651.